Thunderstorm Wind, Jackson
- When
- May 1, 4:45 AM CST
- Where
- Jackson County, Makanda
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.617, -89.200
A couple of trees were blown down in the Makanda and Grand Tower areas.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 1, 1:45 AM CST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 245 AM CDT SAT MAY 1 2004 .DISCUSSION... LATEST SURFACE ANALYSIS SHOWS COLD FRONT SITUATED JUST NORTHWEST OF THE NW PERIPHERY OF THE PAH CWA. CURRENT REG RADAR LOOP SHOWS A COUPLE LINES OF CONVECTION FIRING OVER SEMO SIL AND SWIN. THIS COULD BE IN RESPONSE TO 30 KNOT LLJ PUSHING OUT AR AND SOME MOISTURE POOLING FROM PREVIOUS MCS...AS PER SWOMCD. SAT IR PICS SHOW CLOUD TOPS > -70C UPSTREAM. MODELS INITIALIZED REASONABLY WELL WITH SYNOPTIC FEATURES AND ALL AGREE TODAY INTO THIS EVENING IS BEST CHC OF SVR AND FFW. ALTHOUGH MODEL QPF IS NOT OVERLY IMPRESSIVE...PRECIP RATES OVER THE PAST COUPLE EPISODES HAVE BEEN AVG BETWEEN 1 AND 2 INCHES. STORM TOTALS EXCEEDING 3 INCHES IN SOME LOCATIONS. ALL THIS WITHOUT A MAJOR SURFACE BASED SYNOPTIC FEATURE. NOW FOR TODAY WE WILL HAVE THE BEST RH COMBINED WITH A FRONTAL BOUNDARY...AND UPPER LEVEL SUPPORT. THUS A FFA HAS BEEN ISSUED FOR CWA THROUGH THIS EVENING...REF SDFFFAPAH ... IN ADDITION WITH ALL THESE PARAMETERS PHASING OVER PAH CWA TODAY WOULD EXPECT THE POSSIBILITY FOR SVR ESPECIALLY THIS AFTN OVER THE SE PORTIONS...REF SWODY1... FOR TNGT BOTH ETA AND GFS SOLUTIONS ADVERTISE DRY CONDITIONS AFT MIDNGT. THUS...WILL FOLLOW THAT TREND. WILL PULL POPS AFTER MDNGT TNGT AND KEEP SUNDAY DRY. WILL MAINTAIN CHCS OVERNIGHT SUNDAY NIGHT THEN DRY IT OUT AGAIN MONDAY AFT 12Z. WILL NOT INTRODUCE POPS FOR TUE ATTM. WILL KEEP THE REST OF THE FCST DRY. USED A MIX OF MAV/FWC SHORT TERM AND AGAIN WARMED THINGS UP IN EXTENDED TO BETTER REFLECT LATEST MEX. THANKS TO SURROUNDING FOS FOR ALL THE COORD. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...FFA THROUGH THIS EVENING ENTIRE AREA. IN...FFA THROUGH THIS EVENING ENTIRE AREA.. KY...FFA THROUGH THIS EVENING ENTIRE AREA.. MO...FFA THROUGH THIS EVENING ENTIRE AREA.. && KH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 500 AM CDT SAT MAY 1 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-020802- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT ...A FLOOD WATCH IS IN EFFECT FOR THE QUAD STATE THROUGH THIS EVENING... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE QUAD STATE THROUGH THIS EVENING. DAMAGING WINDS...LARGE HAIL...AND FLOODING RAINS WILL BE THE MAIN THREATS WITH TODAYS STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF SHOWERS SUNDAY NIGHT...OTHERWISE IT WILL BE DRY THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR TODAY THROUGH THIS EVENING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
237 AM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0230 AM FLASH FLOOD 5 S POSEYVILLE 38.10N 87.78W
05/01/2004 POSEY IN LAW ENFORCEMENT
6 TO 8 INCHES OF WATER OVER HWY 165 NORTH OF INDIANA
STATE HWY 66.
&&
NADOLSKIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
248 AM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0230 AM FLASH FLOOD 5 NNW DARMSTADT 38.16N 87.61W
05/01/2004 VANDERBURGH IN LAW ENFORCEMENT
WATER...AS MUCH AS 2 FEET IN SOME AREAS... OVER
INTERSTATE 64 FROM MILE MARKER 18 EAST TO MILE MARKER 25.
&&
MJNSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 359 AM CDT SAT MAY 1 2004 MOZ076-086-087-100-107>112-114-011100- BOLLINGER MO-BUTLER MO-CAPE GIRARDEAU MO-CARTER MO-MISSISSIPPI MO- NEW MADRID MO-PERRY MO-RIPLEY MO-SCOTT MO-STODDARD MO-WAYNE MO- 359 AM CDT SAT MAY 1 2004 A LINE OF THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST MISSOURI THROUGH 600 AM. THESE STORMS MAY PRODUCE GUSTY WINDS 35 TO 45 MPH. AT 355 AM...RADAR SHOWED THE LINE OF STORMS EXTENDED FROM NEAR VAN BUREN TO DONIPHAN. THE STORMS WERE MOVING EAST NORTHEAST AT 35 MPH. CITIES IN THE PATH OF THE STORMS INCLUDE POPLAR BLUFF...GREENVILLE...AS WELL AS LAKE WAPPAPELLO. IN ADDITION TO THE WIND...THE STORMS WILL PRODUCE HEAVY RAIN... DANGEROUS LIGHTNING...AND POSSIBLY SMALL HAIL.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
524 AM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0513 AM TSTM WND DMG MARBLE HILL 37.30N 89.98W
05/01/2004 BOLLINGER MO LAW ENFORCEMENT
TREE AND LIMBS DOWN IN THE CITY.
&&
NADOLSKIThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
A couple of trees were blown down in the Makanda and Grand Tower areas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5399209.